Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 18, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 19, 2009, 8:28 PM HST for Hawaii County, Hawaii. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2009, 8:28 PM HST (06:28 UTC)
- Expired
- Mar 20, 2009, 4:58 AM HST
- In force
- 9 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 6.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 200628 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 828 PM HST THU MAR 19 2009 ...STRONG WINDS ARE OCCURRING ACROSS THE BIG ISLAND SUMMITS... .AN UPPER LEVEL TROUGH PASSING OVER THE STATE HAS ACCELERATED WINDS ALONG THE BIG ISLAND SUMMITS. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH MOST OF THE NIGHT THEN WEAKEN INTO TOMORROW MORNING. HIZ028-201600- /O.NEW.PHFO.WI.Y.0018.090320T0628Z-090320T1600Z/ BIG ISLAND SUMMITS- 828 PM HST THU MAR 19 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. WINDS OF 25 TO 40 MPH WITH HIGHER GUSTS REACHING 50 MPH ARE EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEJESUS
1 follow-up statement
000 WWHW70 PHFO 201458 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 458 AM HST FRI MAR 20 2009 HIZ028-201600- /O.CAN.PHFO.WI.Y.0018.000000T0000Z-090320T1600Z/ BIG ISLAND SUMMITS- 458 AM HST FRI MAR 20 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS ACROSS THE BIG ISLAND SUMMITS HAVE DECREASED BELOW 30 MPH. $$ DEJESUS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 19, 4:00 PM HST, 4 hours 28 minutes earlier.
Area forecast discussion, Mar 19, 4:00 PM HST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST THU MAR 19 2009 .SYNOPSIS... A STRONG HIGH FAR TO THE NORTH WILL SHIFT SLOWLY SOUTHEASTWARD. TRADE WINDS WILL INCREASE A BIT THROUGH THE WEEKEND AND PERSIST INTO NEXT WEEK. AN UPPER LEVEL TROUGH OVER THE ISLANDS IS PROGRESSING EASTWARD. BEHIND IT SKIES WILL BE CLEARING. CONDITIONS WILL HOWEVER REMAIN SOMEWHAT UNSTABLE TONIGHT AND FRIDAY WITH LOCALLY HEAVY SHOWERS ESPECIALLY OVER THE WINDWARD SIDES OF MAUI AND THE BIG ISLAND. && .DISCUSSION... AFTERNOON BALLOON SOUNDING STILL INDICATE MOIST UNSTABLE CONDITIONS OVER THE BIG ISLAND. EXTENSIVE CLOUDINESS HAS INHIBITED THE AFTERNOON HEATING AND SUBSEQUENT STRONG CONVECTION. THERE HAS BEEN PRECIPITATION OVER WINDWARD AREAS OF THE BIG ISLAND AND MAUI. DESPITE CLEARING OF CIRRUS OVER KAUAI...AN INDICATION OF A SHIFT IN THE TROUGH...A SHORT WAVE MOVES THROUGH THIS UPPER TROUGH TONIGHT AND THEN COOL AIR ALOFT REMAINS OVER THE ISLANDS FRIDAY. CONVECTION MAY APPEAR OVER PRIMARILY OCEAN AREAS TONIGHT AROUND THE SMALLER ISLANDS. IN GENERAL TRADE SHOWERS WILL FAVOR THE WINDWARD AND MOUNTAIN AREAS OF ALL ISLANDS THROUGH THE WEEKEND. COMPUTER MODELS STILL HOLD SOME MOISTURE NEAR THE BIG ISLAND AND MAUI AREA AND THE JET CORE SHIFTS OVER THEM BEFORE IT EXITS TO THE NORTHEAST. CONSEQUENTLY EXPECT WETTEST CONDITIONS TONIGHT THROUGH FRIDAY MORNING FOR WINDWARD SECTION OF BOTH THESE ISLANDS. WINTER WEATHER ADVISORY ON THE BIG ISLAND SUMMITS HAS BEEN EXTENDED THROUGH PART OF TONIGHT. ONLY ISOLATED SNOW SHOWERS EXPECTED FRIDAY AFTERNOON AT HIGHEST ELEVATIONS. && .MARINE... THE STRONG SURFACE HIGH THAT IS FAR TO THE NORTH IS MOVING SLOWLY SOUTHEASTWARD. WITH THE UPPER TROUGH ABSENT TRADES WILL BUILD TO THE MODERATE TO FRESH CATEGORY THIS WEEKEND. THIS WOULD IMPLY SMALL CRAFT ADVISORY CRITERIA BY EARLY SATURDAY FOR THE TYPICALLY WINDIEST CHANNELS AND WATERS SOUTH OF THE BIG ISLAND. && .HFO WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FOR THE BIG ISLAND SUMMITS UNTIL MIDNIGHT TONIGHT. && HOAG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.